MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; DEVICE, NEUROVASCULAR EMBOLIZATION

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number 45-480410-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return for analysis, but has not yet been received and procedure images not provided.Therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during a hepatic artery embolization procedure, the embolization coil prematurely detached with half of the coil outside the catheter.The physician attempted to push the coil in intended site with use of guidewire and coil pusher with no success.The coil was retrieved by pushing the 2.5fr microcatheter over about 80% and then pulled out through the mother catheter with aspiration (with everything crossed).There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned), h6, h10 (device evaluation).Investigation findings items returned for evaluation: pusher.Implant.Introducer.Items not returned for evaluation: microcatheter.The visual analysis of the returned device found that the implant was not attached to the pusher, and the pusher exhibited kinks at the distal section.The implant was returned stretched with the overcoil damaged at the proximal end and separated from the pusher.The investigation of the pusher found the monofilament broken, which indicates that the device experienced a tensile break.Investigation conclusion: the investigation of the returned coil system found the pusher kinked at the distal section, and the implant stretched with the overcoil damaged at the proximal end and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20027189
Report Number2032493-2024-00616
Device Sequence Number7476501
Product Code HCG
UDI-Device Identifier00810170017902
UDI-Public(01)00810170017902(11)240112(17)281231(10)0000495116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-480410-L
Device Lot Number0000495116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7FR PROGREAT MICROCATHETER (TERUMO, INC.)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown